Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nothing is working for me
Aug 25, 2010

My triglycerides are through the roof, my cholesterol is WAY over 300. I've been taking Norvir, Reyataz and Truvada, along with Crestor and turned into a vegan. I've been doing this for over a year now. NOTHING has moved my numbers. Lately my kidneys have been killing me to the point where if I don't lay down and take some kind of pain killer I become immobile from the pain. I am to the point now where I am about to stop taking everything and give up. This is my second regiment of meds, before this I was taking Atripla for two years and got fed up with that one giving me a major hangover everyday and leaving me nonfunctional until well into he afternoon. I'm really fed up with this and changing meds again is in my opinion only going to narrow my choices even further unless something new comes along.

Response from Dr. Henry

Genetics, diet, and exercise can also be important contributing factors. Some patients have increases in cholesterol from efavirenz (Atripla) or a boosted protease inhibitor. If your treatment/resistance picture is OK then consideration of nevirapine or raltegravir may be switch options. Fish oil, niacin, and /or fibrates can also be helpful for some lipid elevation situations depending on the details. Often the situation you describe is extremely frustrating for patient and clinicians to achieve goals, KH



Previous
Tired of Diarrhea
Next
Wheres local help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement